Alert archive / New Mexico / High Wind Warnings in 2009

High Wind Warning 7, NWS Albuquerque, NM

March 5, 2009

NWS Albuquerque, NM issued this high wind warning at Mar 5, 2009, 4:05 AM MST. It took effect at Mar 5, 2009, 9:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2009, 4:05 AM MST (11:05 UTC)
In effect from
Mar 5, 2009, 9:00 AM MST
Expired
Mar 5, 2009, 6:00 PM MST
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 051105
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
405 AM MST THU MAR 5 2009

...WINDY CONDITIONS EXPECTED OVER MUCH OF NEW MEXICO TODAY...

.WINDS ALONG RIDGE TOPS AND SUMMITS WILL STRENGTHEN THROUGH THE
EARLY MORNING HOURS. AS THE MORNING PROGRESSES THESE STRONGER
WINDS ALOFT WILL MIX DOWN TOWARD THE SURFACE...INCLUDING MANY
LOWER ELEVATION AREAS SUCH AS VALLEYS AND ADJACENT PLAINS. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR ALONG AND DOWNWIND OF THE
CENTRAL MOUNTAIN CHAIN...STRETCHING TOWARD THE TEXAS BORDER.
STRONG WINDS WILL ALSO BE COMMON IN WESTERN SECTIONS OF THE
STATE...ESPECIALLY AT HIGHER ELEVATIONS. WIND SPEEDS ARE EXPECTED
TO DECREASE AFTER SUNSET IN MOST VALLEYS AND PLAINS...HOWEVER
HIGHER PEAKS MAY CONTINUE TO SEE STRONG WINDS THROUGHOUT THE
OVERNIGHT PERIOD.

NMZ011-051900-
/O.UPG.KABQ.HW.A.0002.090305T1600Z-090306T0100Z/
/O.NEW.KABQ.HW.W.0007.090305T1600Z-090306T0100Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
INCLUDING THE CITY OF...MORIARTY/ESTANCIA
405 AM MST THU MAR 5 2009

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO STRENGTHEN ALONG AND DOWNWIND OF THE
SUMMITS AND RIDGE TOPS OF THE CENTRAL MOUNTAINS THIS MORNING. BY
LATE MORNING AND THROUGH THE AFTERNOON...WEST SOUTHWEST WINDS OF
35 TO 45 MPH WILL BE COMMON ALONG WITH SOME OCCASIONAL GUSTS UP TO
60 MPH. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST WHICH
MAY REDUCE VISIBILITIES AT TIMES. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WATCH AREA.
BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS
WINDS WHEN DRIVING ON NORTH TO SOUTH ORIENTED ROADS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

NMZ004-005-010-012-013-051900-
/O.UPG.KABQ.HW.A.0002.090305T1600Z-090306T0100Z/
/O.NEW.KABQ.WI.Y.0013.090305T1600Z-090306T0100Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...SANTA ROSA...
TUCUMCARI
405 AM MST THU MAR 5 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST SOUTHWEST WINDS ALOFT WILL CONTINUE TO STRENGTHEN THROUGH THE
MORNING HOURS. GUSTY WINDS ALONG AND DOWNWIND OF RIDGE TOPS AND
SUMMITS OF THE CENTRAL MOUNTAINS WILL GRADUALLY MIX TO THE
SURFACE BY THE LATE MORNING WHERE SUSTAINED WIND SPEEDS OF 30 TO
35 MPH WILL BE COMMON. OCCASIONAL GUSTS UP TO 55 MPH WILL ALSO BE
POSSIBLE. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST
WHICH MAY REDUCE VISIBILITIES AT TIMES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS
ALONG NORTH TO SOUTH ORIENTED ROADS.

$$

NMZ006>008-014-016>021-026-051900-
/O.NEW.KABQ.WI.Y.0013.090305T1600Z-090306T0100Z/
HARDING COUNTY-FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...ROY...CLAYTON...GALLUP/GRANTS...
GLENWOOD...CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...
PORTALES...CLOVIS
405 AM MST THU MAR 5 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. 

AN AREA OF STRONG WEST SOUTHWEST WINDS ALOFT WILL PUSH INTO THE
STATE THROUGH THE MORNING HOURS. GUSTY WINDS WILL FIRST INITIATE
ALONG AND DOWNWIND OF RIDGE TOPS AND SUMMITS OF BOTH THE CENTRAL
AND WESTERN MOUNTAINS. THESE WINDS WILL GRADUALLY MIX TO THE
SURFACE BY THE LATE MORNING WITH SUSTAINED WIND SPEEDS OF 30 TO
35 MPH EXPECTED IN MANY LOCALES. OCCASIONAL WIND GUSTS UP TO 55
MPH WILL ALSO BE POSSIBLE. THESE STRONG WINDS WILL CREATE AREAS OF
BLOWING DUST WHICH MAY REDUCE VISIBILITIES AT TIMES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

52
1 follow-up statement
000 
WWUS75 KABQ 051911
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1211 PM MST THU MAR 5 2009

...WINDY CONDITIONS EXPECTED OVER MUCH OF NEW MEXICO TODAY...

.STRONG AND GUSTY WINDS ARE EXPECTED FOR MUCH OF NEW MEXICO THIS
AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN...STRETCHING TO THE TEXAS
BORDER. STRONG WINDS WILL ALSO BE COMMON IN WESTERN SECTIONS OF
THE STATE...ESPECIALLY AT HIGHER ELEVATIONS. WIND SPEEDS ARE
EXPECTED TO DECREASE AFTER SUNSET IN MOST VALLEYS AND
PLAINS...HOWEVER HIGHER PEAKS MAY CONTINUE TO SEE STRONG WINDS
THROUGHOUT THE OVERNIGHT PERIOD.

NMZ016-017-060100-
/O.UPG.KABQ.WI.Y.0013.000000T0000Z-090306T0100Z/
/O.EXA.KABQ.HW.W.0007.000000T0000Z-090306T0100Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
1211 PM MST THU MAR 5 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG WESTERLY WINDS WILL CONTINUE ACROSS THE SOUTH CENTRAL
MOUNTAINS AND ADJACENT HIGH PLAINS THROUGH THE AFTERNOON HOURS.
SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH OCCASIONAL WIND GUSTS
NEAR 60 MPH ARE LIKELY. THESE STRONG WINDS WILL CREATE AREAS OF
BLOWING DUST WHICH MAY REDUCE VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ011-060100-
/O.CON.KABQ.HW.W.0007.000000T0000Z-090306T0100Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
INCLUDING THE CITY OF...MORIARTY/ESTANCIA
1211 PM MST THU MAR 5 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING FOR THE CENTRAL HIGH PLAINS. 

STRONG AND GUSTY WINDS WILL CONTINUE ACROSS THE CENTRAL HIGH
PLAINS THROUGH THE AFTERNOON HOURS. WEST WINDS OF 35 TO 45 MPH
WILL BE COMMON ALONG WITH SOME OCCASIONAL GUSTS UP TO 60 MPH.
THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ009-015-060100-
/O.EXA.KABQ.WI.Y.0013.000000T0000Z-090306T0100Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...ALBUQUERQUE...SOCORRO
1211 PM MST THU MAR 5 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE
THROUGHOUT THE AFTERNOON HOURS ACROSS THE RIO GRANDE VALLEY. WIND
SPEEDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS NEAR 50 MPH
POSSIBLE. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST
WHICH MAY REDUCE VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ008-010-014-060100-
/O.CON.KABQ.WI.Y.0013.000000T0000Z-090306T0100Z/
WEST CENTRAL MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...GALLUP/GRANTS...
SANDIA PARK/CEDAR CREST...GLENWOOD
1211 PM MST THU MAR 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE
THROUGHOUT THE AFTERNOON HOURS ACROSS THE WEST CENTRAL AND
SOUTHWEST MOUNTAINS AS WELL AS THE SANDIA AND MANZANO MOUNTAINS.
WIND SPEEDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS NEAR 50 MPH
POSSIBLE. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST
WHICH MAY REDUCE VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ004>007-012-013-018>021-026-060100-
/O.CON.KABQ.WI.Y.0013.000000T0000Z-090306T0100Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...SANTA ROSA...TUCUMCARI...
FORT SUMNER...ROSWELL...PORTALES...CLOVIS
1211 PM MST THU MAR 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE EASTERN
PLAINS OF NEW MEXICO THROUGHOUT THE AFTERNOON HOURS. WIND SPEEDS
OF 30 TO 40 MPH WILL BE COMMON WITH OCCASIONAL WIND GUSTS UP TO 55
MPH POSSIBLE. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING
DUST WHICH MAY REDUCE VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Mar 5, 3:46 AM MST, 19 minutes earlier.

Area forecast discussion, Mar 5, 3:46 AM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 AM MST THU MAR 5 2009

.DISCUSSION...
MAIN WEATHER CONCERNS FOR TODAY WILL BE THE LIKELIHOOD OF STRONG
WINDS COMBINED WITH CRITICAL FIRE WEATHER CONDITIONS. EARLY
MORNING SATELLITE IMAGERY COUPLED WITH OBSERVATIONAL ANALYSIS AND
KTCC PROFILER ALL INDICATE VERY STRONG WINDS ALOFT PASSING OVER
MUCH OF NEW MEXICO. NAM-WRF CONTINUES TO SHOW 700MB WINDS ON THE
ORDER OF 50 TO 70KTS AT 700MB ROUGHLY FROM 15Z TO 18Z FROM THE
CENTRAL MOUNTAINS EAST TO THE EASTERN PLAINS. SAME UNCERTAINTIES
EXIST FROM THE PREVIOUS FORECAST AS IT STILL APPEARS THE STRONG
WINDS WILL SHIFT EAST BETWEEN 18 AND 21Z. THE QUICK PROGRESSION OF
THE JET POSES CONCERN THAT WARNING LEVEL WINDS WILL NOT BE MET
OVER A WIDESPREAD AREA. AREAS MORE PRONE TO STRONGER
WINDS...GENERALLY ALONG I-40 EAST OF THE CENTRAL MOUNTAIN CHAIN
POSE A GREATER LIKELIHOOD OF SUSTAINED WINDS AOA 40 MPH WITH GUSTS
AOA 58 MPH. WILL UPGRADE THE WATCH TO A WARNING OVER ZONE
11/TORRANCE COUNTY/ AND ISSUE A WIND ADVISORY FOR LOCATIONS EAST
OF THE CENTRAL MOUNTAINS. WILL ALSO ISSUE AN ADVISORY OVER WESTERN
SECTIONS AS WELL...EXCLUDING NORTHWEST NEW MEXICO. WINDS OVER THE RIO
GRANDE VALLEY ARE A BIT MORE UNCERTAIN AND CONFIDENCE IN ADVISORY
LEVEL WINDS FROM ALBUQUERQUE TO POINTS SOUTH IS LOWER. WILL LEAVE
THESE AREAS OUT AT THIS POINT. BLOWING DUST ALSO A POSSIBILITY
GIVEN THE RECENT STRETCH OF VERY DRY CONDITIONS.

WINDS WILL GRADUALLY DIMINISH THIS EVENING AND ESPECIALLY TONIGHT
BUT RE-INTENSIFY FRIDAY MORNING/AFTERNOON AS YET ANOTHER SURFACE
LOW PRODUCES A TIGHT SURFACE PRESSURE GRADIENT. ADVISORY LEVEL
WINDS A GOOD BET WITH THE POSSIBILITY FOR WARNING LEVEL WINDS
STILL IN PLAY. DAY SHIFT TO FURTHER EVALUATE.

IN ADDITION TO THE WIND THREAT...LIFT IS EXPECTED TO GRADUALLY INCREASE
OVER THE NORTHERN AND NORTHWEST MOUNTAINS TONIGHT AND FRIDAY IN
RESPONSE TO INCREASING SOUTHWEST FLOW AHEAD OF THE MAIN UPPER LOW.
WILL RETAIN SLIGHT CHANCE POPS TONIGHT AND FRIDAY AS LIFT
INCREASES. PRECIPITATION IN THE FORM OF RAIN SHOWERS AT THE LOWER
LEVELS AND HIGHER ELEVATION SNOW SHOWERS ARE EXPECTED. LITTLE TO
NO ACCUMULATIONS EXPECTED TONIGHT INTO EARLY FRIDAY.

MODEL GUIDANCE IS IN FAIRLY GOOD AGREEMENT THAT THE UPPER LOW AND
ASSOCIATED COLD CORE WILL PASS NEAR OR JUST NORTH OF THE NORTHERN
MOUNTAINS DURING SATURDAY OR EARLY SUNDAY. THIS TRACK WOULD BRING
BETTER CHANCES FOR PRECIPITATION SATURDAY AND SATURDAY NIGHT WITH
THE POTENTIAL FOR MINOR SNOWFALL ACCUMULATIONS...GENERALLY 1 TO 3
INCHES AROUND 7500 FT. BEST SHOT OF LIFT APPEARS TO ARRIVE TOWARD
00Z SUNDAY. HAVE INCREASED POPS TO CHANCE LEVEL.

BREEZY AND DRY CONDITIONS EXPECTED FOR THE EARLY TO MIDDLE PART OF
NEXT WEEK AS ZONAL TO SOUTHWEST FLOW REMAINS IN PLACE.

KW

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS FOR THE NEXT 24 HOURS.
STRONG WIND GUSTS WILL BE SEEN ACROSS THE FORECAST AREA WITH MANY
HIGH TERRAIN AREAS SEEING GUSTS BETWEEN 35 TO 45 KT. STRONGEST WINDS
WILL OCCUR ALONG AND DOWNWIND OF CENTRAL MOUNTAIN CHAIN WHERE GUSTS
OF 45 KT WILL BE MORE COMMON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

&&

.FIRE WEATHER...
ABOVE NORMAL TEMPERATURES AND WINDY CONDITIONS WILL CONTINUE AS
WESTERN U.S. STORM MAKES A SLOW APPROACH TOWARD THE CENTRAL ROCKIES.
WILL UPGRADE FW ZONES 105 AND 109 IN THE WEST CENTRAL TO
SOUTHWESTERN MOUNTAINS TO A RED FLAG WARNING WITH THIS PACKAGE.
STRONGEST WINDS WILL OCCUR ALONG AND DOWNWIND OF SUMMITS AND PEAKS
IN THE WEST WHERE WIND CRITERIA WILL BE MET WITH RELATIVE EASE.
DEWPOINTS ARE CURRENTLY IN THE SINGLE DIGITS TO TEENS IN THE
SOUTHWESTERN ZONES WITH SOMEWHAT VARIABLE READINGS UPSTREAM TO THE
SOUTHWEST. MID TO HIGH LEVEL CLOUDS WILL STILL POSE SOME UNCERTAINTY
WITH REGARD TO HUMIDITIES SINCE 700MB DEWPOINT DEPRESSIONS ARE AT
10C OR LESS. ELSEWHERE CONFIDENCE IS HIGHER THAT CRITICAL CONDITIONS
WILL EASILY BE MET IN CENTRAL TO EASTERN ZONES WHERE STRONG WINDS
WILL BE COMMON...EVEN IN PLAINS AND LOWER LYING AREAS.

WINDS ALOFT WILL QUICKLY INCREASE AGAIN OVER THE STATE THROUGH
FRIDAY MORNING AND THEN LOSE SOME INTENSITY AS THE AFTERNOON
ARRIVES. NONETHELESS...WINDY CONDITIONS WILL BE FAIRLY WIDESPREAD
FRIDAY AFTERNOON...AND THUS HAVE OPTED TO EXPAND FIRE WX WATCH INTO
THE RIO GRANDE AREA...FW ZONE 106. ISOLATED SHOWERS WILL ALSO SPREAD
OVER THE NORTHWESTERN AND NORTHERN MOUNTAINS THROUGH FRIDAY AND INTO
SATURDAY.

AS THE UPPER TROUGH PASSES TO THE NORTH OF NEW MEXICO THROUGH
SATURDAY...A STRONG SURFACE LOW WILL DEEPEN OVER THE OKLAHOMA
PANHANDLE CAUSING ANOTHER WINDY DAY...PRIMARILY ALONG AND EAST OF
THE CENTRAL MOUNTAINS. POTENTIAL EXISTS FOR ANOTHER CRITICAL FIRE WX
DAY IN THIS REGION SATURDAY AFTERNOON BEFORE WINDS RELAX SOME ON
SUNDAY AND EASE UP ON THE CRITICAL CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  36  62  33 /   0   0  10  10
GALLUP..........................  61  33  59  27 /   0   0  10   5
GRANTS..........................  66  33  64  26 /   0   0   5  10
GLENWOOD........................  71  34  69  31 /   0   0   5   0
CHAMA...........................  52  25  51  21 /   0  10  30  20
LOS ALAMOS......................  59  30  60  29 /   0   0  20  20
RED RIVER.......................  50  24  50  23 /   0  10  30  20
TAOS............................  61  32  61  32 /   0   0  20  20
SANTA FE........................  64  36  63  33 /   0   0  10  20
SANTA FE AIRPORT................  67  37  65  34 /   0   0  10  20
ESPANOLA........................  68  35  67  32 /   0   0  10  20
ALBUQUERQUE HEIGHTS.............  71  44  69  40 /   0   0   0   5
ALBUQUERQUE VALLEY..............  72  40  71  36 /   0   0   0   5
ALBUQUERQUE FOOTHILLS...........  70  42  68  39 /   0   0   5  10
ALBUQUERQUE WEST MESA...........  71  40  69  37 /   0   0   0   5
SOCORRO.........................  77  42  76  37 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  64  36  62  34 /   0   5   5  10
MORIARTY/ESTANCIA...............  67  36  67  36 /   0   0   0   5
CARRIZOZO.......................  74  42  72  42 /   0   0   0   0
RUIDOSO.........................  66  42  65  41 /   0   0   0   0
RATON...........................  69  32  72  32 /   0   0   5  10
LAS VEGAS.......................  67  37  66  33 /   0   0  10  10
ROY.............................  71  39  70  37 /   0   0   0   5
CLAYTON.........................  76  41  74  38 /   0   0   0   0
SANTA ROSA......................  78  44  78  42 /   0   0   0   0
TUCUMCARI.......................  83  46  80  45 /   0   0   0   0
FORT SUMNER.....................  80  45  81  43 /   0   0   0   0
CLOVIS..........................  82  46  80  44 /   0   0   0   0
PORTALES........................  83  44  82  44 /   0   0   0   0
ROSWELL.........................  86  45  83  48 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING
FOR THE FOLLOWING ZONES...NMZ103>109.

FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-104-106>108.

WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR
THE FOLLOWING ZONES...NMZ004>008-010-012>014-016>021-026.

HIGH WIND WARNING FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ011.

&&

17/52
Hazardous weather outlook, Mar 4, 7:15 PM MST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
715 PM MST WED MAR 4 2009

NMZ001>021-026-051300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
715 PM MST WED MAR 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A RED FLAG WARNING IS IN EFFECT FOR AREAS ALONG AND EAST OF THE
RIO GRANDE VALLEY ON THURSDAY WHERE STRONG WINDS AND LOW
HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR THE WEST AND SOUTHWEST
MOUNTAINS FOR THURSDAY. IT APPEARS THAT AT LEAST ONE TO TWO HOURS
OF CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THESE AREAS.

A FIRE WEATHER WATCH IS ALSO IN EFFECT ON FRIDAY FOR AREAS ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE STRONG WINDS AND LOW
HUMIDITIES ARE EXPECTED ONCE AGAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 4:05 AM MSTWind AdvisoryABQ14 hr
Mar 5, 3:08 PM MSTFire Weather WatchABQCatron, Cibola, McKinley, Sandoval, San Juan, Socorro16 hr
Mar 5, 3:08 PM MSTFire Weather WatchABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more23 hr
Mar 5, 3:08 PM MSTRed Flag WarningABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more28 hr

Nearby

High Wind Warnings in New Mexico, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.